helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Dchovan

More/less Requip?

4 posts in this topic

I'm in a dilemma and you have first hand experience and your advice always is sound. I'm 52 yr old female dx May 2015. I suspect I have atypical PD, my neurologist hasn't confirmed this but she is leaning towards it. Currently my meds are

4.5 mg Requip 3x daily

2 25/100 Sinemet 4x daily

5mg selegeline 2x daily

20 mg Lexapro 1x daily

Plus a. Long list of supplements.

I was trying to reduce the amount of Requip I was taking but my symptoms have worsened especially around my Face and mouth affecting speech and swallowing. So do I go back up on the Requip dosage or tough it out and continue to reduce. I just feel I should be getting more relief. Also my balance has worsened dramatically along with stiffness while I've reduced Requip. Any help you give is greatly appreciated.

Share this post


Link to post
Share on other sites

I could see why you would want to decrease some of your medications. Many of us with PD take so many medications that every once in a while we may want to see if our symptoms have decreased over time so we may try to cut back on a certain medication. Eventually, more sooner than later, we realize the important role that medication plays in our life.

As far as you reducing the Requip, I think now you can see that the Requip has improved your quality of life. If you continue decreasing the amount of Requip you take, I am sure that your quality of life will diminish more. My suggestion is to stay on the Requip so you can sustain a better quality of life. The symptoms that the Requip is taking care of are not symptoms that will decrease on their own over time. They will, more than likely, only proceed to get worse.

I would also like to address the supplements you are taking. No matter what the supplement is, I usually recommend that you sepperate the supplement from your PD medications by taking them at least an hour before taking your PD medications or two hours after taking your PD medication. This way we know that there is no interaction with your PD medication and any supplements.

I hope this helps and please keep me posted.

1 person likes this

Share this post


Link to post
Share on other sites

Mark, Thank you.  I'm cautious to allow time between taking my supplements and PD meds. Thanks for the reminder.

I'm wondering what is the average or typical daily dose of Requip in your opinion.  I had gotten to 6mg 3x/day before I began reducing it. One dr told me 10, another said it takes much more.

thank you!

Share this post


Link to post
Share on other sites

According to the medication website, the maximum daily dose of Requip (or the generic) is 24mg. per day. The maximum daily dose of Requip XL, found in the same website, is also 24mg. per day. We must remember that these are the top doses that the manufacturer has studied, Doses any higher than this are possible but are completely up to the discretion of your physician. In my professional career I have seen doses of Requip or Requip XL above the 24mg. per day, but never both of them at the same time.

Another thing to remember is that each form of Requip, and most Parkinson's medication, should be under a "Start low and go slow" guideline. With Requip the dose can be increased if need every 7 days to the next higher dose.

I nhope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now